Alert archive / Oklahoma / Blizzard Warnings in 2006
Blizzard Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this blizzard warning at Nov 30, 2006, 12:28 PM CST for 5 counties in Oklahoma. It was in force for 15 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 2006, 12:28 PM CST (18:28 UTC)
- Expired
- Dec 1, 2006, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 1:24 PM CST | SNOW 1 | Vinita, OK | 1 INCH SLEET ON TOP OF LIGHT GLAZE OF ICE |
| Nov 30, 1:30 PM CST | SNOW 2 | Nowata, OK | 2 INCHES OF HEAVY SLEET ON TOP OF MODERATE GLAZE OF ICE |
| Nov 30, 1:43 PM CST | SNOW 1 | Pawnee, OK | 1 INCH SLEET ON TOP OF MODERATE ICE GLAZE |
| Nov 30, 7:10 PM CST | HEAVY SNOW 8 | 2 N Bartlesville, OK | |
| Nov 30, 8:30 PM CST | HEAVY SNOW 8 | Copan, OK | |
| Nov 30, 9:39 PM CST | HEAVY SNOW 0 | 15 S Bartlesville, OK | HIGHWAY 75 SOUTH OF BARTLESVILLE VISIBILITY VERY LOW...10 FEET...IN BLOWING AND DRIFTING SNOW. ESTIMATED 7 INCHES OF SNOW ON THE GROUND |
| Dec 1, 12:00 AM CST | HEAVY SNOW 8 | Afton, OK | |
| Dec 1, 12:00 AM CST | HEAVY SNOW 8 | Vinita, OK | |
| Dec 1, 12:00 AM CST | HEAVY SNOW 8 | Welch, OK | |
| Dec 1, 12:00 AM CST | HEAVY SNOW 9 | Miami, OK | |
| Dec 1, 12:00 AM CST | HEAVY SNOW 12 | Nowata, OK | |
| Dec 1, 12:00 AM CST | HEAVY SNOW 12 | Pawnee, OK | |
| Dec 1, 12:00 AM CST | HEAVY SNOW 15 | Bartlesville, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 665 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KTSA 301828 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1228 PM CST THU NOV 30 2006 OKZ054>059-010230- /O.CAN.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/ /O.NEW.KTSA.BZ.W.0001.061130T1828Z-061201T0900Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 1228 PM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...AND PAWNEE. BLIZZARD CONDITIONS WILL BEGIN TO DEVELOP ACROSS EXTREME NORTHEAST OKLAHOMA THIS AFTERNOON AND CONTINUE INTO TONIGHT. HEAVY SNOW WILL DEVELOP ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON AS A POWERFUL STORM SYSTEM TRACKS FROM WEST TEXAS INTO NORTHWEST ARKANSAS. STRONG WINDS GUSTING AT TIMES BETWEEN 30 AND 40 MPH WILL COMBINE WITH THE SNOW TO PRODUCE BLIZZARD CONDITIONS. SNOW ACCUMULATIONS WILL REACH 8 TO 12 INCHES TONIGHT. BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES AT TIMES TO BELOW ONE QUARTER MILE. SOME ROADS THAT RUN EAST TO WEST MAY BECOME IMPASSIBLE DUE TO THE DRIFTING SNOW. TRAVEL WILL BECOME DANGEROUS AND NEARLY IMPOSSIBLE ACROSS FAR NORTHEAST OKLAHOMA LATER TODAY AND TONIGHT. PEOPLE TRAVELING IN THIS AREA SHOULD IMMEDIATELY RETURN AND BE PREPARED NOT TRAVEL THROUGH AT LEAST FRIDAY MORNING. DANGEROUS WIND CHILLS WILL ALSO OCCUR WITH THIS STORM AND PEOPLE OUTDOORS SHOULD DRESS IN LAYERS AND PROTECT THEIR HEAD TO AVOID FROST BITE. IF YOU MUST TRAVEL...YOU MUST CARRY A WINTER STORM SURVIVAL KIT THAT INCLUDES HIGH ENERGY SNACK FOODS...WATER AND EXTRA CLOTHING AND BLANKETS. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE AND RUN YOUR MOTOR IN SHORT INTERVALS TO MAINTAIN SOME HEAT. BE SURE THE EXHAUST SYSTEM IS FREE OF SNOW TO PREVENT CARBON MONOXIDE POISONING. IT IS BEST TO KEEP CAR WINDOWS SLIGHTLY OPENED TO ALLOW A LITTLE FRESH AIR INTO THE VEHICLE. REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS IN SOME AREAS. AT LATE MORNING...ROADS WERE SLICK AND HAZARDOUS IN OSAGE... WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE... AND OKMULGEE COUNTIES. ADDITIONALLY IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS...IN WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH ...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE. DETAILED ROAD INFORMATION FOR OKLAHOMA CAN BE FOUND ON THE INTERNET AT... WWW.DPS.STATE.OK.US/CGI-BIN/WEATHERMAP.CGI AND FOR ARKANSAS AT... WWW.ARKANSASHIGHWAYS.COM. BY TELEPHONE YOU CAN OBTAIN OKLAHOMA INFORMATION AT... 405-425-2385 OR 888-425-2385. AND FOR ARKANSAS AT... 800-245-1672. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-010230- /O.CON.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 1228 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... ...NEAR BLIZZARD CONDITIONS FOR THE TULSA AREA... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... AND SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...TULSA...ROGERS...MAYES...DELAWARE... CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR... MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER... AND LE FLORE. HEAVY SNOW WAS BEGINNING TO DEVELOP ACROSS NORTHERN OKLAHOMA AND THIS SNOW WILL CONTINUE TO INCREASE THIS AFTERNOON AND SPREAD ACROSS MUCH OF NORTHEAST OKLAHOMA THIS AFTERNOON AND INTO FAR NORTHWEST ARKANSAS THIS EVENING. NEAR BLIZZARD CONDITIONS WILL DEVELOP ALONG THE I-44 CORRIDOR... INCLUDING THE TULSA AREA...AS WINDS GUSTS TO NEAR 30 MPH WITH THE FALLING SNOW. SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED IN THE I-44 CORRIDOR...WITH BLOWING AND DRIVING SNOW. THE VISIBILITY WILL DROP TO BELOW ONE HALF MILE AT TIMES CAUSING NEAR WHITEOUT CONDITIONS. TRAVEL ACROSS ALL OF NORTHEAST OKLAHOMA WILL BECOME INCREASINGLY DIFFICULT THIS AFTERNOON AND MAY BECOME NEARLY IMPOSSIBLE AT SOME LOCATIONS. DANGEROUS WIND CHILLS WILL ALSO OCCUR WITH THIS STORM AND PEOPLE OUTDOORS SHOULD DRESS IN LAYERS AND PROTECT THEIR HEAD TO AVOID FROST BITE. IF YOU MUST TRAVEL...YOU MUST CARRY A WINTER STORM SURVIVAL KIT THAT INCLUDES HIGH ENERGY SNACK FOODS...WATER AND EXTRA CLOTHING AND BLANKETS. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE AND RUN YOUR MOTOR IN SHORT INTERVALS TO MAINTAIN SOME HEAT. BE SURE THE EXHAUST SYSTEM IS FREE OF SNOW TO PREVENT CARBON MONOXIDE POISONING. IT IS BEST TO KEEP CAR WINDOWS SLIGHTLY OPENED TO ALLOW A LITTLE FRESH AIR INTO THE VEHICLE. SNOW WILL EXPAND ACROSS EAST-CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS THIS AFTERNOON AND THIS EVENING WITH SNOW TOTALS OF 3 TO 5 INCHES EXPECTED. GUSTY WINDS WILL CAUSE SOME BLOWING AND DRIFTING OF THE SNOW AND MAKE TRAVEL DIFFICULT. SNOW MIXED WITH SLEET AND FREEZING RAIN WILL AFFECT SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS WITH FINAL ACCUMULATIONS TONIGHT OF 1 TO 3 INCHES EXPECTED...MAKING TRAVEL HAZARDOUS. AT LATE MORNING...ROADS WERE SLICK AND HAZARDOUS IN OSAGE... WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE... AND OKMULGEE COUNTIES. ADDITIONALLY IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS...IN WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH ...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE. DETAILED ROAD INFORMATION FOR OKLAHOMA CAN BE FOUND ON THE INTERNET AT... WWW.DPS.STATE.OK.US/CGI-BIN/WEATHERMAP.CGI AND FOR ARKANSAS AT... WWW.ARKANSASHIGHWAYS.COM. BY TELEPHONE YOU CAN OBTAIN OKLAHOMA INFORMATION AT... 405-425-2385 OR 888-425-2385. AND FOR ARKANSAS AT... 800-245-1672. $$ SP/RD/GW/EJC/CS/PS/JF
3 follow-up statements
000 WWUS44 KTSA 302246 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 446 PM CST THU NOV 30 2006 OKZ054>059-010700- /O.CON.KTSA.BZ.W.0001.000000T0000Z-061201T0900Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 446 PM CST THU NOV 30 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. BLIZZARD CONDITIONS ARE RAPIDLY DEVELOPING ACROSS EXTREME NORTHEAST OKLAHOMA THIS LATE AFTERNOON AND WILL CONTINUE INTO TONIGHT. NEARLY ALL AREAS OF NORTHEAST OKLAHOMA HAVE CHANGED OVER TO ALL SNOW ALTHOUGH THERE STILL ARE SOME REPORTS OF A MIXTURE OF SLEET AND SNOW NEAR THE MISSOURI BORDER. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY TONIGHT AS A POWERFUL STORM SYSTEM TRACKS FROM CENTRAL OKLAHOMA TO THE NORTHEAST INTO MISSOURI. THE HEAVIEST SNOWFALL FROM THIS STORM WILL BE JUST NORTH OF THE CENTER OF THE LOW THAT IS EXPECTED TO FOLLOW NEAR INTERSTATE 44. STRONG WINDS ARE GUSTING TO BETWEEN 30 AND 40 MPH WILL COMBINE WITH THE SNOW TO PRODUCE BLIZZARD CONDITIONS. SNOW ACCUMULATIONS WILL REACH 8 TO 12 INCHES TONIGHT. BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES AT TIMES TO BELOW ONE QUARTER MILE. SOME ROADS MAY BECOME NEARLY IMPASSIBLE DUE TO THE DRIFTING SNOW. TRAVEL IS DANGEROUS AND MAY BECOME NEARLY IMPOSSIBLE ACROSS FAR NORTHEAST OKLAHOMA TONIGHT. PEOPLE TRAVELING IN THIS AREA SHOULD IMMEDIATELY SEEK SHELTER AND BE PREPARED TO SHELTER THROUGH AT LEAST FRIDAY MORNING. DANGEROUS WIND CHILLS WILL ALSO OCCUR WITH THIS STORM AND PEOPLE OUTDOORS SHOULD DRESS IN LAYERS AND PROTECT THEIR HEAD TO AVOID FROST BITE. IF YOU MUST TRAVEL...YOU SHOULD CARRY A WINTER STORM SURVIVAL KIT THAT INCLUDES HIGH ENERGY SNACK FOODS...WATER AND EXTRA CLOTHING AND BLANKETS. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE AND RUN YOUR MOTOR IN SHORT INTERVALS TO MAINTAIN SOME HEAT. BE SURE THE EXHAUST SYSTEM IS FREE OF SNOW TO PREVENT CARBON MONOXIDE POISONING. IT IS BEST TO KEEP CAR WINDOWS SLIGHTLY OPENED TO ALLOW A LITTLE FRESH AIR INTO THE VEHICLE. REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS IN SOME AREAS. COUNTIES WHERE IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH... HASKELL...LATIMER...LEFLORE...BENTON...BENTON...WASHINGTON... WASHINGTON...WASHINGTON...CRAWFORD... COUNTIES WHERE SLICK AND HAZARDOUS ROADS WERE REPORTED... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... PITTSBURG... $$ ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-010700- /O.CON.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 446 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...TULSA...ROGERS...MAYES...DELAWARE... CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR... MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER... LE FLORE. MODERATE TO HEAVY SNOW HAS DEVELOPED OVER MOST OF ACROSS NORTHERN OKLAHOMA AND SNOW WILL CONTINUE THROUGH AT LEAST MIDNIGHT IN NORTHEAST OKLAHOMA BEFORE BEGINNING TO TAPPER OFF DURING THE EARLY MORNING HOURS. SNOW FALL RATES HAVE BEEN INCREASING TO 1 TO 2 INCHES PER HOUR AND THIS WILL CONTINUE UNTIL AROUND 8 TO 10 PM THIS EVENING. NEAR BLIZZARD CONDITIONS CAN BE EXPECTED THIS EVENING ALONG THE I-44 CORRIDOR...INCLUDING THE TULSA AREA...AS WINDS GUSTS TO AROUND 30 MPH WITH VISIBILITIES AROUND 1/4 MILE AT TIMES. SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED IN THE I-44 CORRIDOR...WITH BLOWING AND DRIVING SNOW. TRAVEL ACROSS ALL OF NORTHEAST OKLAHOMA WILL BECOME INCREASINGLY DIFFICULT AS DARKNESS SETTLES IN. DANGEROUS WIND CHILLS ARE OCCURRING WITH THIS STORM AND PEOPLE OUTDOORS SHOULD DRESS IN LAYERS AND PROTECT THEIR HEAD TO AVOID FROST BITE. IF YOU MUST TRAVEL...CARRY A WINTER STORM SURVIVAL KIT THAT INCLUDES HIGH ENERGY SNACK FOODS...WATER AND EXTRA CLOTHING AND BLANKETS. IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE AND RUN YOUR MOTOR IN SHORT INTERVALS TO MAINTAIN SOME HEAT. BE SURE THE EXHAUST SYSTEM IS FREE OF SNOW TO PREVENT CARBON MONOXIDE POISONING. IT IS BEST TO KEEP CAR WINDOWS SLIGHTLY OPENED TO ALLOW A LITTLE FRESH AIR INTO THE VEHICLE. THE MIXTURE OF SLEET AND SNOW IS CHANGING TO ALL SNOW IN NORTHWEST ARKANSAS EARLY TONIGHT AND EXPAND SOUTHWARD INTO WEST CENTRAL ARKANSAS THIS EVENING. SNOW TOTALS OF AROUND AN INCH IN THE FORT SMITH AREA WITH AMOUNTS TO THE NORTH RANGING UP TO NEAR 5 INCHES IN THE NORTHWEST CORNER OF ARKANSAS IS EXPECTED. GUSTY WINDS WILL CAUSE SOME BLOWING AND DRIFTING OF THE SNOW AND MAKE TRAVEL DIFFICULT. SNOW MIXED WITH SLEET AND FREEZING RAIN WILL AFFECT SOUTHEAST OKLAHOMA WITH FINAL ACCUMULATIONS TONIGHT OF UP AN INCH OR TWO EXPECTED...MAKING TRAVEL HAZARDOUS. COUNTIES WHERE IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH... HASKELL...LATIMER...LEFLORE...BENTON...BENTON...WASHINGTON... WASHINGTON...WASHINGTON...CRAWFORD... COUNTIES WHERE SLICK BRIDGES AND OVERPASSES WERE REPORTED... PUSHMATAHA... COUNTIES WHERE SLICK AND HAZARDOUS ROADS WERE REPORTED... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... PITTSBURG... $$
000 WWUS44 KTSA 010259 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 859 PM CST THU NOV 30 2006 ARZ020-029-OKZ049-053-073>076-010400- /O.CAN.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/ FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH... ANTLERS...CLAYTON...HUGO...MCALESTER...STIGLER...WILBURTON... POTEAU 859 PM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE WINTER STORM WARNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... FRANKLIN...SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...PITTSBURG...HASKELL...LATIMER...LE FLORE. THE UPPER LOW PRESSURE SYSTEM RESPONSIBLE FOR THE WINTER WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS MOVING NORTHEAST INTO MISSOURI. THE REMAINING SNOW...SLEET... AND FREEZING RAIN HAS ENDED OR WILL BE ENDING SHORTLY OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. HOWEVER...TEMPERATURES REMAIN VERY COLD AND WINDS WILL CONTINUE MOST OF THE NIGHT BUT DIMINISH DURING THE EARLY MORNING HOURS. SLICK SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES ARE STILL LIKELY. MOTORISTS SHOULD CONTINUE TO USE CAUTION. $$ OKZ054>059-010900- /O.CON.KTSA.BZ.W.0001.000000T0000Z-061201T0900Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 859 PM CST THU NOV 30 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. THE UPPER LOW PRESSURE SYSTEM WAS MOVING NORTHEAST INTO MISSOURI EARLY TONIGHT EVENING. HOWEVER...SNOW WILL CONTINUE OVER NORTHEAST OKLAHOMA UNTIL AFTER MIDNIGHT. WITH STRONG NORTHWEST WINDS OF 10 TO 20 MPH AND GUSTS TO NEAR 40 ALONG THE KANSAS BORDER...VISIBILITY REMAINS VERY LOW IN AREAS AND DRIFTING OF SNOW HAS CAUSED SIGNIFICANT TRAVEL PROBLEMS. REPORTS AT 830 PM FROM COPAN...IN WASHINGTON COUNTY... INDICATED SOME DRIFTS AS DEEP AS 3 FEET WITH 6 TO 8 INCHES OF SNOW ON THE GROUND AND HEAVY SNOW CONTINUING TO LIMIT VISIBILITY TO A HALF OF A BLOCK. REPORTS OF 8 TO 10 INCHES OF SNOW ALONG THE KANSAS BORDER IN OSAGE AND WASHINGTON COUNTIES HAVE BEEN COMMON. THE SNOW WILL BE TAPERING OFF OVER THE NEXT FEW HOURS WITH ONLY AN ADDITIONAL ONE TO TWO INCHES OF SNOW EXPECTED. BUT DUE TO THE STRONG WINDS AND DRIFTING OF THE SNOW...THE WARNING WILL CONTINUE UNTIL EXPIRATION. VERY POOR DRIVING CONDITIONS WILL CONTINUE AND TRAVEL IS DISCOURAGED UNTIL WORKERS HAVE A CHANCE TO CLEAR ROADS ON FRIDAY. COUNTIES WHERE IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS... CHOCTAW...PUSHMATAHA...LATIMER...LEFLORE...CARROLL...BENTON... BENTON...BENTON...WASHINGTON...WASHINGTON...WASHINGTON... CRAWFORD... COUNTIES WHERE SLICK AND HAZARDOUS ROADS WERE REPORTED... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH... PITTSBURG...HASKELL... $$ ARZ001-002-010-011-019-OKZ060>072-010900- /O.CON.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW 859 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD. IN OKLAHOMA... TULSA...ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH. SNOWFALL RATES ARE DIMINISHING OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND ADDITIONAL ACCUMULATIONS OF UP TO AROUND ONE INCH IS EXPECT AS THE SNOW ENDS EARLY FRIDAY MORNING. DUE TO VERY POOR DRIVING CONDITIONS...THE WARNING WILL CONTINUE UNTIL IT EXPIRES AT 3 AM. BUT...VERY POOR DRIVING CONDITIONS WILL CONTINUE INTO FRIDAY WHEN SKIES CLEAR AND WORKERS GET A CHANCE TO CLEAR THE ROADS. COUNTIES WHERE IT WAS REPORTED THAT ROADS WERE SLICK IN SPOTS... CHOCTAW...PUSHMATAHA...LATIMER...LEFLORE...CARROLL...BENTON... BENTON...BENTON...WASHINGTON...WASHINGTON...WASHINGTON... CRAWFORD... COUNTIES WHERE SLICK AND HAZARDOUS ROADS WERE REPORTED... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH... PITTSBURG...HASKELL... $$
000 WWUS44 KTSA 010850 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 250 AM CST FRI DEC 1 2006 OKZ054>059-011000- /O.EXP.KTSA.BZ.W.0001.000000T0000Z-061201T0900Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 250 AM CST FRI DEC 1 2006 ...BLIZZARD WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... THE BLIZZARD WARNING WILL EXPIRE THIS MORNING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. SNOWFALL CONTINUES TO DISSIPATE OVER FAR NORTHEAST OKLAHOMA...AND NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED AS THE ASSOCIATED STORM SYSTEM SHIFTS EASTWARD. SNOWFALL AMOUNTS OF UP TO 15 INCHES HAVE BEEN REPORTED ACROSS NORTHERN OKLAHOMA...AND LOCALLY HIGHER AMOUNTS ARE LIKELY. THIS HAS RESULTED IN MAKING ROADWAYS DANGEROUS...WITH INTERSTATE 44 CURRENTLY BLOCKED AT MILE MARKER 258 NEAR CLAREMORE...AND MILE MARKER 295 NEAR AFTON. DANGEROUS TRAVEL CONDITIONS ARE ONGOING ACROSS FAR NORTHEAST OKLAHOMA...AND TRAVEL REMAINS HIGHLY DISCOURAGED. $$ ARZ001-002-010-011-019-OKZ060>072-011000- /O.EXP.KTSA.WS.W.0002.000000T0000Z-061201T0900Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW 250 AM CST FRI DEC 1 2006 ...WINTER STORM WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD. IN OKLAHOMA... TULSA...ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...AND SEQUOYAH. SNOWFALL CONTINUES TO DISSIPATE OVER FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED AS THE ASSOCIATED STORM SYSTEM SHIFTS EASTWARD. SLICK AND HAZARDOUS ROADS WERE REPORTED FOR MUCH OF EASTERN OKLAHOMA ...AND PORTIONS OF INTERSTATE 44 NEAR CLAREMORE...AND NEAR AFTON... ARE CURRENTLY BLOCKED. ROADS WERE REPORTED SLICK IN SPOTS IN CHOCTAW...PUSHMATAHA... CARROLL...BENTON...WASHINGTON...CRAWFORD...AND SEBASTIAN COUNTIES. TRAVEL REMAINS DISCOURAGED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this blizzard warning went out at Nov 30, 9:20 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 30, 9:20 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
920 AM CST THU NOV 30 2006
.DISCUSSION...
MAJOR WINTER STORM CONTINUES TO DEVELOP THIS MORNING WITH SLICK
ROADS CONDITIONS ACROSS MUCH OF NORTHEAST OKLAHOMA...DUE TO
OVERNIGHT FREEZING RAIN/SLEET. LATEST UPPER AIR DATA...COUPLED WITH
12Z NAM/RUC POINT SOUNDINGS SUGGEST AREAS SOUTH OF TUL/MIA LINE WILL
LIKELY REMAIN A MIX OF SLEET/FREEZING RAIN THROUGH MID AFTERNOON AS
750 MB WARM LAYER REMAINS. AS POTENT UPPER LOW APPROACHES BY LATE
AFTERNOON...PRECIPITATION SHOULD QUICKLY CHANGE OVER TO HEAVY SNOW
WITH 2 INCH/PER HOUR SNOWFALL RATES LIKELY BY LATE AFTERNOON INTO
THE EVENING HOURS. HEAVIEST SNOW ACCUMULATIONS STILL EXPECTED ALONG
AND NORTH OF INTERSTATE 44 WITH HIGHEST TOTALS ACROSS OSAGE COUNTY
AND NEAR THE OK/KS STATE LINE. ALREADY SENT UPDATED ZONES TO
TWEAK/REFINE TIMING OF PRECIPITATION CHANGES THROUGH TONIGHT...
OTHERWISE OVERALL FORECAST ON TRACK.
WEST-CENTRAL ARKANSAS RIVER VALLEY/FSM AREA STILL WELL ABOVE
FREEZING THIS MORNING. TEMPERATURES MAY REMAIN ABOVE FREEZING IN
THIS AREA AT LEAST THROUGH MID AFTERNOON...LIMITING AT LEAST THE
SHORT TERM FREEZING RAIN/ICING POTENTIAL.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 3 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WINTER STORM WARNING UNTIL 3 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...12
LONG TERM....21Hazardous weather outlook, Nov 30, 5:40 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 540 AM CST THU NOV 30 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 523 AM CST THU NOV 30 2006 ...MAJOR WINTER WEATHER EVENT EXPECTED TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. WINTER WEATHER. SNOW ACCUMULATION. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MIDDAY. ICE ACCUMULATION. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THE FIRST ROUND OF A MAJOR WINTER STORM IS MOVING ACROSS THE REGION THIS MORNING. A POTENT UPPER LOW... WHICH IS THE MAIN PART OF THE SYSTEM... IS CURRENTLY ENTERING WESTERN OKLAHOMA. ARCTIC AIR AT THE SURFACE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL CONTINUE TO INFILTRATE THE REGION IN ADVANCE OF THE UPPER SYSTEM. AS THE UPPER SYSTEM APPROACHES... VERY MOIST AIR WILL FLOW INTO ITS EASTERN SIDE UP AND OVER THE COLD AIR AT LOW LEVELS. VERY STRONG LIFT IN CONJUNCTION WITH UPPER DIVERGENCE AND THE UPPER LOW ITSELF WILL INITIATE ANOTHER ROUND OF PRECIPITATION DURING THE DAY TODAY AND INTO TONIGHT. MID LEVEL AIR... CURRENTLY ABOVE FREEZING... WILL EVENTUALLY COOL ALLOWING A CHANGEOVER TO ALL SNOW. THE CURRENT FORECAST IS FOR A LARGE SWATH OF 6 TO 12 INCH SNOWFALL TOTALS TO DISSECT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEFORE THE SYSTEM EXITS LATE TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A RETURN TO TRANQUIL... ALBEIT COLD WEATHER IS EXPECTED IN THE WAKE OF THE CURRENT SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Blizzard Warnings in Oklahoma, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.